MAUDE Adverse Event Report: CAREFUSION 303, INC. ALARIS, SMARTSITE; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION 303, INC. ALARIS, SMARTSITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10404198
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
Collectively over the past week or so we've had 10 infusion sets at issue (see descriptions below).There was no patient harm so there is no patient information in this report.All but item 1 were issues with non-priming capabilities; 3 of which were from emergency room and six were from pediatrics/l&d.Since the reference numbers and id numbers were identical on the saved devices the consensus was to get the fda notified of the trend.1.Pump tubing broke while in emergency patient was in ct.The blue piece snapped right at the end of the infusion.The tubing was not being pulled on in any way; we were in the control room and the pump said infusion complete and then seconds later the tubing snapped loose from the top of pump and shot up in air and dumped the last little bit of abx onto the bed.2, 3, & 4.Many pump tubings in the emergency room have problems with initial priming of line.Free flow does not occur until some pressure is applied to cause the backflow valve to "pop" open internally.5 & 6 from l&d and 7-10 pediatrics with the similar issue: iv tubing would not prime and pump was unable to infuse iv fluids.Pump tubing changed 3 times and pump channel changed twice.N.

Brand Name
ALARIS, SMARTSITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION 303, INC.
10020 pacific mesa blvd.
san diego CA 92121
MDR Report Key7373269
Report Number7373269
Device Sequence Number1095084
Product Code FPA
UDI-Device Identifier10885403232527
UDI-Public(01)10885403232527
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/02/2018
Report Date (Section F) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Model Number10404198
Device Catalogue Number10404198
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer03/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA03/02/2018